Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 21, 2002, 6:03 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2002, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 21, 2002, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Grant Parish, LA, LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:40 PM CDT | Thunderstorm Wind 52 E | Dry Prong, LA | Several large trees down across Hwy 167 at Daniel Road. |
| Aug 21, 6:50 PM CDT | Thunderstorm Wind 55 E | Dry Prong, LA | Trees and power lines down on Fairfield Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS54 KSHV 212303
SVRSHV
LAC043-059-212345-
/NEW.KSHV.SV.W.0302.212300-212345/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT WED AUG 21 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 645 PM CDT
* AT 600 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF
MIDWAY...OR ABOUT 9 MILES WEST OF JENA...MOVING SOUTHWEST AT 20
MPH. RADAR ALSO DETECTED ANOTHER SEVERE THUNDERSTORM NEAR DRY PRONG
ALSO MOVING TO THE SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
JUST WEST OF DRY PRONG AT 625 PM CDT
15 MILES WEST OF JENA AT 620 PM CDT
THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL TO NEAR NICKEL SIZE AND
STRONG DAMAGING WINDS TO NEAR 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 645 PM CDT.
LAT...LON 3155 9208 3180 9203 3192 9221 3179 9236
3172 9262 3169 9288 3156 9273 3143 9261What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:40 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 21, 2:40 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT WED AUG 21 2002 STARTING TO THINK THAT THE MODELS ARE OVERDOING THE WWD MOVING UPPER TROF...AS THERE JUST IS NOT AS MUCH PRECIP DEVELOPING AS PREVIOUSLY ADVERTISED. WE WILL KEEP THE SAME GENERAL SLIGHT CHANCE AND CHANCE AREAS...BUT WILL DECREASE THE CHANCE AREA TO 30 INSTEAD OF 40 PCT. EARLIER RUN OF THE GFS INDICATED A CLOSED LOW FORMING NER BNA IN THE EXTENDED TERM...BUT MORE RECENT RUNS SEEM TO BE TRENDING AWAY FROM THAT SOLUTION...SEE PMDEPD. WILL KEEP A SLIGHT CHANCE FOR THE WHOLE AREA THROUGH SUNDAY...AND THEN NOTHING INTO EARLY NEXT WEEK AS THE GFS HAS BEEN PRETTY CONSISTENT IN SHOWING SOME DRIER AIR MOVING OVER THE AREA. STILL NOT SEEING MUCH CHANGE IN TEMPS ANYWHERE IN THE NEAR FUTURE...WITH NO AIRMASS CHANGE IN STORE. WE MAY BE A DEGREE OR TWO COOLER TOMORROW WITH A LITTLE MORE CONVECTION AROUND...BUT IT WILL NOT BE ANYTHING TO WRITE HOME ABOUT. FCSTID = 5 SHV 74 95 74 94 / 20 30 20 30 MLU 74 93 74 93 / 20 30 20 30 TXK 75 96 75 94 / 0 20 20 30 TYR 76 95 75 94 / 20 20 20 30 LFK 74 94 74 93 / 20 30 20 30 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:44 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.